No, don't go back up....You're body will adjust and in a few weeks time you will feel just as good at 8 mg as you did at 12..... 8 mg's is still a massive dose of a powerful opiate, even though you don't feel high. You're also now getting use to it, and so initially maybe at 16 mg's you were getting a little energy boost, pick me up kind of feeling, but once you stabilize, like you have, that is gone.
It's really not good to juggle your sub dosage up and down...it should be constantly going down, or at least staying the same. The doctor probably wants you to get stable on as low a dose as possible, so it will be easier to get off of. I have found it takes about 1 month to fully adjust to a sub reduction, although the worst is usually over the 1st week.
As far as the cravings, you should try some counseling to help learn how to manage those better, and exercise.
I hope you get feeling better real soon...try and stick it out. I have trouble many mornings myself with the sub....it's really tempting to take a little extra when I'm feeling bad in the morning, but after I get going I'm fine. It's really not like other opiates...it has a ceiling effect, and I suspect even if you went back up to 12 you would feel the same...It's probably more psychological than anything.